Lithium Discontinuation: Side-Effects, Withdrawl Symptoms, Rebound Effect
In an attempt to a) investigate to what extent side-effects attributed to lithium treatment are genuine b) see whether lithium discontinuation produces withdrawal symptoms c) observe the clinical course of the illness after lithium withdraw! and d) investigate the possibility of induction of a rebound phenomenon following lithium discontinuation, 18 patients suffering from recurrent affective disorders (14 women, 4 men, mean age 47.3±14.6, 17 bipolars and one with unipolar depression) were deprived of lithium treatment for 15 days (Christodoulou and Lykouras, 1982).
- Christodoulou, G.N., Siafakas, A., Rinieris, P.M., 1970, Side effects of lithium,Acta Psychiat. Belg., 77: 260.Google Scholar
- Shopsin, B., Gershorv, S., 1973, Pharmacology-toxicology of the lithium ion. In: Gershon, S., Shopsin, B., 1973, “lithium. Its role in psychiatric research and treatment” Plenum Press. New York.Google Scholar